Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 5, 2007, 1:59 PM EDT for Rockingham County, New Hampshire. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 1:59 PM EDT (17:59 UTC)
- Expired
- Jun 5, 2007, 2:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Rockingham County, NH
The radar
The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:20 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 5, 10:20 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1020 AM EDT TUE JUN 5 2007 .SYNOPSIS... THE REMNANTS OF TROPICAL STORM BARRY WILL LIFT NORTH INTO CANADA TODAY. A COLD FRONT WILL CROSS THE AREA LATE TODAY...THEN SWEEP OFFSHORE TONIGHT. HIGH PRESSURE FOLLOWS FOR WEDNESDAY AND THURSDAY. A WARM FRONT WILL MOVE EAST INTO THE REGION ON FRIDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... SOME LOW STRATUS HAS INVADED SOUTHERN/COASTAL SECTIONS WITH A COOL MOIST SOUTHERLY FLOW. SOME QUESTION AS TO HOW MUCH DRYING AND SUBSEQUENT HEATING WILL DEVELOP WHICH DIRECTLY AFFECTS THIS AFTERNOONS CONVECTIVE POTENTIAL. WILL HOLD ONTO CURRENT FORECAST FOR NOW AND AND MONITOR CLOUD COVER THROUGH THE REST OF THE MORNING. SPC STILL KEEPS US IN SLIGHT RISK AREA AND REGIONAL RADAR SHOWS CONVECTIONS ALREADY FIRING UP NORTHEASTERN NY STATE. && .SHORT TERM /TONIGHT/... THUNDERSTORM ACTIVITY WILL LINGER INTO THE EVENING HOURS IN WESTERN MAINE OTHERWISE LOOKING FOR DRYING CONDITIONS. THERE SHOULD BE ENOUGH OF A BREEZE BEHIND THE FRONT TO KEEP THINGS STIRRED UP AND KEEP FOG FROM FORMING. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... FRONT CONTINUES TO SLOWLY PUSH OFFSHORE ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. EXPECT A MIX OF SUN AND CLOUDS ACROSS THE REGION AS UPPER TROUGH PUSHING IN FROM THE WEST DESTABILIZES THE AIRMASS SOMEWHAT IN THE AFTERNOON. CLEARLY A RISK OF FROST IN THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE ON WEDNESDAY NIGHT AS HIGH PRESSURE CRESTS OVER THE REGION ALLOWING FOR GOOD RADIATIONAL COOLING DURING THE OVERNIGHT HOURS. LOOKING FOR LOW TEMPERATURES RANGING THROUGH THE 30S IN COLDER MOUNTAIN VALLEYS. CENTER OF HIGH PRESSURE GRADUALLY SHIFTS OFFSHORE ON THURSDAY SETTING UP RETURN FLOW OF WARMER AIR TO THE WEST OF THE FORECAST AREA. EXPECT MOSTLY SUNNY SKIES FOR THE MAJORITY OF THE DAY WITH TEMPERATURES REBOUNDING INTO THE LOWER 70S IN WARMER SOUTHERN SECTIONS. WARM FRONT APPROACHES FROM THE WEST THURSDAY NIGHT WITH LITTLE MORE THAN VARIABLE HIGH CLOUDS AFFECTING THE REGION DURING THE NIGHT. ANY CHANCE OF SHOWERS SEEMS TO BE DIMINISHING WITH EACH MODEL RUN AND HAVE GENERALLY STUCK CLOSE TO THE LOW GFS POPS. MODELS STILL FORECAST A BRIEF BURST OF SUMMER-LIKE AIR FOR FRIDAY AS WARM FRONT PUSHES EAST OF THE REGION. MUCH OF THE FORECAST AREA IN THE WARM SECTOR AHEAD OF APPROACHING COLD FRONT. 850 MB TEMPS AGAIN SHOWING POTENTIAL FOR MAX TEMPS IN THE 90S AWAY FROM THE COAST. TIMING FOR FROPA STILL LOOKING GOOD FOR THE PRODUCTION OF AFTERNOON CONVECTION. BIG CHANGE IN MODEL SOLUTION FOR THE WEEKEND AS COLD FRONT WHICH HAD BEEN FAIRLY PROGRESSIVE IN LAST NIGHTS RUNS NOW FORECAST TO STALL OVER THE REGION AS CLOSED UPPER LOW BACKS INTO THE REGION FROM THE EAST. NOT MAKING ANY CHANGES TO FORECAST AT THIS POINT AS CHANGES TO WHERE THIS FRONT ENDS UP ARE LIKELY THROUGH THE REMAINDER OF THE WEEK. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... SHORT TERM...IFR CONDITIONS CONTINUE OVER SOUTHERN/COASTAL SECTIONS FOR AT LEAST ANOTHER HOUR OR TWO. AMOUNT OF CLEARING QUESTIONABLE AT THIS TIME. THERE WILL BE SOME BREAKS OF VFR THROUGH TONIGHT EXCEPT MVFR NEAR DEVELOPING SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND HAIL. LONG TERM...GENERALLY VFR WEDNESDAY THROUGH THURSDAY NIGHT. EXPECT LOCAL MVFR TO IFR CONDITIONS ON FRIDAY IN DEVELOPING CONVECTION AHEAD OF APPROACHING COLD FRONT. POTENTIAL FOR PROLONGED PERIOD OF IFR/LIFR CONDITIONS OVER THE WEEKEND DUE TO LOW CEILINGS...PRECIPITATION AND FOG IN VICINITY OF STALLED FRONTAL BOUNDARY. && .MARINE... SHORT TERM...WINDS ARE BELOW SMALL CRAFT WITH THE EXCEPTION OF SOME GUSTS OVER THE NORTHERN C-MAN BUOYS. SEAS REMAIN 6 TO 8 FEET SO SCA WILL STAY UP THROUGH TODAY. LONG TERM...NO PROBLEMS NOTED THROUGH THURSDAY. WINDS MAY APPROACH SCA LEVELS FOR A BRIEF PERIOD ON FRIDAY AHEAD OF COLD FRONT. && .CLIMATE... THE MONTHLY CLIMATE SUMMARIES FOR THE MONTH OF MAY HAVE BEEN ISSUED THIS MORNING FOR GRAY MAINE /AWIPS IDENTIFIER PWMCLMGYX/ AT 845 AM, PORTLAND MAINE /AWIPS IDENTIFIER PWMCLMPWM/ AT 1000 AM AND CONCORD NEW HAMPSHIRE /AWIPS IDENTIFIER PWMCLMCON/ AT 1000 AM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ150. &&
Hazardous weather outlook, Jun 5, 12:22 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1222 PM EDT TUE JUN 5 2007 ANZ150-MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-061630- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1222 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE WILL BE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ170-MEZ009-014-021-022-025>028-061630- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-CENTRAL SOMERSET-SOUTHERN SOMERSET-KENNEBEC- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 1222 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS WELL AS OVER THE COASTAL WATERS. A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 12:43 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1243 PM EDT TUE JUN 5 2007 NHZ013-051730- INTERIOR ROCKINGHAM- 1243 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 130 PM EDT... AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES EAST OF MANCHESTER...MOVING NORTHEAST AT NEARLY 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WINDHAM... SANDOWN...LONDONDERRY...HAMPSTEAD...DERRY...CHESTER...ATKINSON... AUBURN...DANVILLE AND RAYMOND THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SJC
Special weather statement, Jun 5, 1:28 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 128 PM EDT TUE JUN 5 2007 NHZ008>010-013-051815- BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD- 128 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 215 PM EDT... AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DEERFIELD...MOVING TO THE NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SUNCOOK...SOUTH HOOKSETT...RAYMOND... PEMBROKE...NOTTINGHAM...NEWFIELDS...FREMONT...EPSOM...EPPING AND DEERFIELD THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HEAVY DOWNPOURS WITH VERY POOR VISIBILITY CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:32 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 43 min |
| Jun 5, 2:42 PM EDT | Severe Thunderstorm Warning | GYX | York | 63 min |
| Jun 5, 3:20 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 55 min |
| Jun 5, 3:48 PM EDT | Severe Thunderstorm Warning | GYX | York | 57 min |
| Jun 5, 4:09 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jun 5, 4:38 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 37 min |
| Jun 5, 5:34 PM EDT | Severe Thunderstorm Warning | GYX | York | 36 min |
| Jun 5, 7:30 PM EDT | Severe Thunderstorm Warning | GYX | York | 45 min |
| Jun 5, 7:55 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jun 5, 12:57 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 33 min |
| Jun 5, 2:08 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Strafford | 52 min |
| Jun 5, 2:21 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 39 min |
| Jun 5, 2:24 PM EDT | Tornado Warning | GYX | Strafford | 36 min |
| Jun 5, 2:34 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 41 min |
| Jun 5, 2:54 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 51 min |
| Jun 5, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 16 min |
| Jun 5, 3:00 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 45 min |
| Jun 5, 3:10 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 65 min |
| Jun 5, 3:33 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 42 min |
| Jun 5, 3:38 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 40 min |
| Jun 5, 3:42 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 33 min |
| Jun 5, 5:06 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 39 min |
| Jun 5, 6:18 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 42 min |
| Jun 5, 6:40 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 50 min |
| Jun 5, 7:01 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 44 min |
| Jun 5, 7:43 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 32 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.